Aa
A
A
Close
Avatar universal
Wellbutrin Sexual side effects
Hello, I'm a 30-year-old male. I was recently diagnosed with major depression and started taking generic Wellbutrin XL. Within a week of taking Wellbutrin 150 mg, I noticed changes in my libido, which continued to decrease. After two weeks I moved up to 300 mg, and my libido became almost nonexistent and I've been unable to have a complete erection. I've been on Wellbutrin for 4 weeks now and my sexual side effects have not subsided. I specifically chose to take Wellbutrin because of its reputation for rarely causing sexual side effects, because even while depressed I had a pretty healthy sex life. However, I recently read that studies have shown that, although less common than with SSRI antidepressants,  Wellbutrin can cause sexual side effects, such as decreased libido and impotence. I would like to know if anyone else on Wellbutrin had these symptoms? Will these symptoms subside? My depression is getting better, but these sexual problems are starting to take a toll on my self-esteem.

Any advice or help will be greatly appreciated.

Cancel
3 Answers
Page 1 of 1
Avatar universal
I used to take Welbutrin many years ago at a pretty high dosage. It's probably the only antidepressant I have ever taken that did not cause me any sexual side effects, unfortunatly it also failed to help my depression so I switched to an SNRI.

I guess depending on the person that Welbutrin could cause Libido issues, but like you said they are rare.

There is a good chance that in time this side effect will pass or fade. I hope it fades for you simply because the SSRI and SNRI and even Tri-cyclic options are far worse in terms of sexual side effects.

You should read my post about a new type of SSRI that is now in Phase 3 trials. It is a very new and different type of antidepressant that has no reported sexual side effects.

Lets hope the FDA grants approval for it soon.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Many folks don't realize that depression can squash you libido and if you have anxiety, double squash. If you have a psychiatrist, there are a multitude of drugs out there that work as well if not better then SSRI/SNRI's.  Lamictal being one(mood stabilizer), it's been around for 20+ yrs and well studied.  I'm not sure why folks don't look at these drugs, the new ones dont work as well as many think.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I have a combinations of things that have helped me; First off I recently increased my dosage from my doc. to 200mg of lamictal and he said that I will no longer need lorazapham1mg as I increaded lamictal from 100 to 200. I am also on welbutrin 150mg and i think that helps with focus and energy and i'm not as hungry as often.
But I really like exercise and Transcendental Meditation or TM. It has helped me have great quality sleep and it calms my mind. I highly recommend it. Good luck.
Comment
Cancel
Comment
Avatar universal
It's great to have a new comment, but keep in mind, this post is 8 years old.  
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
2020005 tn?1476662562
Blank
KTowne commented on KeeLolo's status
Oct 19
Avatar universal
Blank
AnxiousNoMore I don't respond to inbox me... Comment
Oct 19
2020005 tn?1476662562
Blank
KTowne commented on Belle313's status
Oct 18
Top Mood Disorders Answerers
Depression Community Resources